Alert archive / North Dakota / River Flood Warnings in 2022
River Flood Warning 9, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Jun 13, 2022, 3:24 PM CDT for McKenzie County, Williams County, North Dakota. It took effect at Jun 15, 2022, 10:40 AM CDT. It was in force for 11 days.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2022, 3:24 PM CDT (20:24 UTC)
- In effect from
- Jun 15, 2022, 10:40 AM CDT
- Expired
- Jun 26, 2022, 3:07 PM CDT
- In force
- 11 days
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties McKenzie County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 195 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River near Williston (WLTN8). The gauge peaked at 23.19 ft at Jun 19, 2022, 9:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06330000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Jun 13, 2:51 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 13, 2:51 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 251 PM CDT Mon Jun 13 2022 .SHORT TERM...(Today through Tonight) Issued at 245 PM CDT Mon Jun 13 2022 Forecast highlights in the short term period will be the potential for strong to severe convection now through early Tuesday morning. Currently, strong southwesterly flow aloft with broad ridging to our east and an upper level low over western Montana. Abundant cloud cover across much of western and central North Dakota this afternoon, with rich boundary layer moisture in place along with an easterly upslope flow regime and lots of mid level alto-cu given the robust elevated instability. 18Z sounding verified BUFKIT model soundings, indicating a stout low level inversion in place roughly from 900-800mb. Would take several more degrees of heating to break this inversion, which is unlikely given the easterly winds and amount of cloud cover. Within the alto-cu field, some agitation is observed, though unimpressive mid level lapse rates currently prevented much from developing outside of a few light showers. Any additional forcing, say associated with any subtle mid level wave lifting through, could trigger a storm or two, as some CAMs suggest between 20-22Z. Will maintain chance afternoon POPs for this potential, and will keep severe wording in the forecast after 21Z given the projected MUCAPE and already ample 0-6km and 0-8km shear. Primary forcing will arrive later today/early this evening as the upper low continues to approach our west, driving a frontal boundary/sfc trough into the western Dakotas. These features continue to move east through tonight, setting the region up for widespread showers and thunderstorms from later today and through much of tonight and into early Tuesday morning. Some of these storms will be possibly severe with large hail (initially), damaging wind, and the potential for heavy rainfall. The large hail threat would be with any more discrete activity, then transitioning to more of a wind threat as storms become more linear/multi-clustered, given the bulk shear vectors are more or less parallel with the eastward moving boundary. The heavy rain threat will mainly be over the eastern third of ND where the sfc boundary stalls overnight through Tuesday AM. Lingering strong convection possible after sunrise Tue morning over the James Valley, though MUCAPE really winds down there between 12-15Z. There remains plenty of uncertainty for severe given the cloud cover currently about, the low level inversion, and where convection initiates. Think we'll see a few severe storms, but the overall coverage of severe weather could be minimized if the main forcing takes longer to get here, along with other factors such as decreasing instability from west to east tonight. At any rate, most areas should see decent rainfall, with 30 hour total QPF ranging from a quarter of an inch up to one inch. Higher amounts may occur under any heavier storm. .LONG TERM...(Tuesday through Monday) Issued at 245 PM CDT Mon Jun 13 2022 Stacked low pressure will slowly move east across the southern Prairie Provinces of Saskatchewan and Manitoba Tuesday and Wednesday, before moving farther to the east to north of the Great Lakes region by Thursday. Resultant weather across the Northern Plains will be cooler temperatures in the 60s to low 70s both Tue and Wed, along with windy conditions and daily chances for showers or a few thunderstorms. The strongest winds are still expected on Wednesday when the upper low swings across the state and the stronger pressure gradient and best unidirectional wind profile will be in place across western and central ND. Wind headlines are likely, and will address that period once we get through the severe weather potential after tonight. Thursday may need wind headlines as well, but is more marginal. As the upper low moves off to the east, an upper level ridge will build east into the Northern High Plains region Thursday, then strengthens and moves over the Great Plains Friday into Saturday. Mainly dry conditions will result, along with temperatures ramping up for the weekend (Thu highs in the 70s trend warmer with highs well into the 90s by Saturday). Potential is there on Saturday for a few locations to reach triple digits, especially if we get strong mixing during the afternoon. Ridge will slowly move east on Sunday, though we remain hot with NBM guidance remaining well into the 90s central and east (again potential for 100), though a tad cooler west. While we should remain mainly dry Thu-Sun, we shouldn't rule out the potential for a stray storm if any embedded wave moves through the ridge, or nighttime convection associated with a nocturnal low level jet (which the GFS does hint at this weekend). Ridge shifts farther east early next week, with southwest flow aloft developing for our region. This typically puts our area in a more active weather pattern and will result in temperatures trending cooler. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1250 PM CDT Mon Jun 13 2022 Showers and thunderstorms are possible throughout much of the TAF period at all terminals. Ceilings are expected to lower to MVFR levels across much of the area and remain there through most of the period, with some occasional breaks in the low clouds. KXWA is the lone exception, where VFR ceilings are expected to prevail. An easterly breeze is expected at most locations through the afternoon, flipping around to west-northwesterly this evening and overnight. Gusty and erratic winds will be possible with any thunderstorm, along with a period of reduced visibility with any moderate to heavy rainfall. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NH LONG TERM...NH AVIATION...NH
Hazardous weather outlook, Jun 13, 2:52 PM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 252 PM CDT Mon Jun 13 2022 NDZ003>005-010>013-018>023-025-032>037-040>048-050-051-142000- Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-Dunn- Mercer-Oliver-McLean-Sheridan-Wells-Foster-Billings-Stark-Morton- Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Emmons-Logan-La Moure-McIntosh-Dickey- 252 PM CDT Mon Jun 13 2022 /152 PM MDT Mon Jun 13 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected today and tonight. Some storms could become severe with large hail to the size of golf balls and damaging wind gusts to 70 mph, especially during the late afternoon and overnight hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong westerly winds are expected on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail and damaging winds. NDZ001-002-009-017-031-142000- Divide-Burke-Williams-McKenzie-Golden Valley- 252 PM CDT Mon Jun 13 2022 /152 PM MDT Mon Jun 13 2022/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected today and tonight. Severe weather is unlikely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong westerly winds are expected on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:23 AM CDT | Special Weather Statement | BIS | Adams | 22 min |
| Jun 13, 12:27 AM CDT | Special Weather Statement | BIS | Adams | 18 min |
| Jun 13, 12:44 AM CDT | Special Weather Statement | BIS | Grant | 31 min |
| Jun 13, 4:42 PM CDT | Special Weather Statement | BIS | Golden Valley | 33 min |
| Jun 13, 5:12 PM CDT | Special Weather Statement | BIS | Billings | 33 min |
| Jun 13, 5:35 PM CDT | Special Weather Statement | BIS | Golden Valley | 25 min |
| Jun 13, 5:38 PM CDT | Special Weather Statement | BIS | Dunn | 37 min |
| Jun 13, 5:56 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn | 64 min |
| Jun 13, 6:24 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mountrail | 66 min |
Nearby
River Flood Warnings in North Dakota, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.